MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 6MM4CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 6MM4CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400604X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis but has not yet been received.  additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
It was reported that five (5) powerflex pro balloon catheter (bc) burst at ten to twelve atmosphere (10-12 atm) during the intervention in the same patient.There was no patient injury.The device was prep normally.There were no difficulty inflating the balloons during prep. there were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The product was removed intact (in one piece) from the patient.Contrast media used was solutrast 350.The contrast to saline ratio was cm+nacl.The type and brand of inflation device used was arcroyal which was used successfully with other devices.There were no resistance/friction noted while inserting the balloon through the rotating hemostatic valve, guide catheter, and through the vessel.There were no difficulty crossing the lesion.
 
Additional Manufacturer Narrative
Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
This is one of five products involved with the reported event.(b)(4). it was reported that five (5) powerflex pro balloon catheter (bc) burst at ten to twelve atmosphere (10-12 atm) during the intervention in the same patient.There was no patient injury.The lesion was described as massively calcified.The device was prep normally.There were no difficulty inflating the balloons during prep.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The product was removed intact (in one piece) from the patient.Contrast media used was solutrast 350.The contrast to saline ratio was cm and nacl.The type and brand of inflation device used was arcroyal which was used successfully with other devices.There were no resistance/friction noted while inserting the balloon through the rotating hemostatic valve, guide catheter, and through the vessel.There were no difficulty crossing the lesion.The device was not returned for analysis.A device history record (dhr) review of lot 17627139 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the devices were not returned for analysis.The exact cause of the bursts reported could not be determined.Based on the limited information available for review, vessel characteristics (massive calcification) may have contributed to the reported event as calcification/resistant lesions may cause damage to the balloon.According to the instructions for use, which is not intended as a mitigation, ¿the rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the dhr reviews nor the information available suggests a design or manufacturing related cause for the reported events.Therefore, no corrective/preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 6MM4CM 135
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key6610691
Report Number9616099-2017-01140
Device Sequence Number495179
Product Code LIT
UDI-Device Identifier20705032059524
UDI-Public20705032059524
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Assistant
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4400604X
Device Catalogue Number4400604X
Device Lot Number17627139
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date05/09/2017
Initial Date Received by Manufacturer 05/09/2017
Supplement Date Received by ManufacturerNot provided
07/03/2017
Initial Report FDA Received Date06/05/2017
Supplement Report FDA Received Date06/08/2017
07/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1